Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 10, 2012, 6:55 PM EDT for Murray County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 6:55 PM EDT (22:55 UTC)
- Expired
- Aug 10, 2012, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 143 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WWUS82 KFFC 102255 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 655 PM EDT FRI AUG 10 2012 GAZ005>007-102330- 655 PM EDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING IN MURRAY...FANNIN AND GILMER COUNTIES UNTIL 730 PM EDT... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CONASAUGA LAKE...MOVING EAST AT 15 MPH. && LAT...LON 3498 8426 3473 8446 3475 8484 3497 8477 TIME...MOT...LOC 2254Z 255DEG 15KT 3485 8466 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:25 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 10, 2:25 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 225 PM EDT FRI AUG 10 2012 .SHORT TERM /TODAY THROUGH SATURDAY/... CURRENT SATELLITE LOOP SHOWS A LARGE MOISTURE PLUME EXTENDING FROM THE LA/TX GULF COAST...THROUGH GA...AND UP THE EASTERN SEABOARD INTO THE NEW ENGLAND STATES. THE MAIN SURFACE LOW IS CENTERED OVER THE EASTERN GREAT LAKE STATES AND THE MODELS SHOW IT MOVING SLOWLY NE IN TO CANADA THROUGH SUNDAY. THE MAIN FRONTAL BOUNDARY ASSOCIATED WITH THIS LOW IS CURRENTLY JUST EAST OF THE MID MS RIVER VALLEY AND WILL MOVE EAST OVER THE NEXT 24-36 HOURS. THIS FRONT IS EXPECTED TO MOVE INTO NW GA BY 06-12Z SAT AND CONTINUE MOVING SOUTHEASTWARD. IT WILL STALL SOMEWHERE ACROSS SOUTH GA SUNDAY AS HIGH PRESSURE BUILDS IN BEHIND IT SAT NIGHT/SUN. WILL BEGIN TO SEE DRIER AIR MOVE INTO NW GA SAT WITH DEWPOINTS IN THE 50S AND 60S EXPECTED SUN. WILL CONTINUE WITH CHANCE/LIKELY POPS ACROSS THE AREA TODAY AND SAT AND TAPERING THINGS DOWN SAT NIGHT INTO SUN. WITH PRECIP EXPECTED TODAY AND SAT TEMPS WILL STAY SLIGHTLY BELOW SEASONAL NORMS AND ONCE THE FRONT MOVES THROUGH LOW TEMPS WILL PLUMMET WELL BELOW SEASONAL NORMS WITH SUNDAY MORNING LOWS EXPECTED IN THE UPPER 50S TO NEAR 60 ACROSS N GA CENTRAL GA WILL SEE NEAR SEASONAL MIN AS THE COOLER DRIER AIR WILL NOT HAVE MADE IT THAT FAR SOUTH JUST YET. 01 && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... LATEST NAM AND GFS SOLUTIONS AGREE WITH MOISTURE AND PVA INFLUENCING THE NORTHERN PORTION OF THE FORECAST AREA MONDAY AFTERNOON INTO EVENING ASSOCIATED WITH UPPER WAVE. HAVE THEREFORE RAISED POPS TO AT LEAST SLIGHT CHANCE AREA-WIDE ON MONDAY. ALSO RAISED TEMPS SOME ON FRIDAY PER LATEST MEX GUIDANCE. REST OF FORECAST LOOKS TO BE ON TRACK SO NO OTHER CHANGES WERE MADE. PREVIOUS DISCUSSION FOLLOWS... 03 .PREV DISCUSSION... /ISSUED 331 AM EDT FRI AUG 10 2012/ LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... LARGE SCALE PATTERN IN THE LONG TERM PERIOD NOT EXPECTED TO CHANGE MUCH AS LONG WAVE TROUGHING IN THE ERN CONUS AND LONG WAVE RIDGE IN THE WEST PERSISTS. IF ANYTHING...WESTERLIES SHOULD BE PUSHED EVEN MORE SOUTH THAN THEY HAVE BEEN...AT LEAST UNTIL RECENTLY. THIS IMPLIES THAT NEAR OR SLIGHTLY BELOW NORMAL TEMPS WILL CONTINUE. AS UPCOMING SHORT WAVE MOVES NE...ANOTHER BROAD/WEAK WAVE PROGGED BY 00Z GFS AND ECMWF TO DIP INTO THE OH AND TN VALLEY MONDAY. SHOULD SEE SCT AFTERNOON AND EVENING SHRA/TSRA. NEXT WAVE BEYOND THAT SHOULD NOT AFFECT THE AREA UNTIL THURS. SIGNIFICANT TROPICAL ACTIVITY STILL APPEARS UNLIKELY BASED ON 00Z MED RANGE MODELS. SNELSON && .AVIATION... 18Z UPDATE... MVFR TO VFR CEILINGS ACROSS THE AREA THIS AFTERNOON. CEILINGS EXPECTED TO CONTINUE LIFTING THROUGH TONIGHT WITH SCATTERED TSRA ACTIVITY LATER THIS AFTERNOON INTO TONIGHT. CEILINGS EXPECTED TO STAY IN THE MVFR TO VFR RANGE THROUGH THE PERIOD WITH SOME ISOLATED AREA OF IFR BETWEEN 10Z-14Z SAT MORNING. WINDS WILL STAY OUT OF THE WEST TO SOUTHWEST THEN TURN TO THE NW BY 15-18Z SAT. WIND SPEEDS WILL STAY IN THE 5-10KT RANGE EXCEPT IN AND AROUND TSRA DEVELOPMENT. VSBYS WILL ALSO STY IN THE VFR TO MVFR RANGE. //ATL CONFIDENCE... 18Z UPDATE... CONFIDENCE IS MEDIUM ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 86 66 92 / 40 30 10 0 ATLANTA 70 84 67 90 / 40 30 5 0 BLAIRSVILLE 61 80 60 85 / 50 20 10 0 CARTERSVILLE 66 85 60 89 / 50 20 10 0 COLUMBUS 72 88 70 92 / 40 30 10 5 GAINESVILLE 68 84 66 89 / 50 30 10 0 MACON 72 89 69 93 / 40 40 20 5 ROME 66 85 59 91 / 50 10 10 0 PEACHTREE CITY 69 85 62 90 / 40 30 5 0 VIDALIA 72 89 72 91 / 40 50 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM...SNELSON/03 AVIATION...01
Hazardous weather outlook, Aug 10, 5:40 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT FRI AUG 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 PM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... NUMEROUS THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTH GEORGIA. A FEW OF THE STORMS MAY BECOME SEVERE. OTHERWISE...SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER CENTRAL GEORGIA. .SYNOPSIS... AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT OVER TENNESSEE WILL MOVE SOUTHEAST INTO NORTH GEORGIA TONIGHT. THE FRONT SHOULD BECOME NEARLY STATIONARY OVER CENTRAL GEORGIA BY EARLY SATURDAY. .PRIMARY HAZARDS... FREQUENT LIGHTNING...POSSIBLE DAMAGING WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE BETWEEN 600 AND 1000 PM EDT. .DISCUSSION... MODERATELY HIGH INSTABILITY WITH CAPE VALUES FROM 1500 TO 2000 J/KG WILL PREVAIL TONIGHT IN ADVANCE OF THE FRONT. VERTICAL WIND SHEAR WILL ALSO BE SLIGHTLY STRONGER THAN RECENT DAYS BUT STILL WEAK ENOUGH TO PRECLUDE WIDESPREAD ORGANIZED SEVERE STORMS. ONLY A FEW STORMS WILL MAY BECOME SEVERE THIS EVENING. PRECIPITABLE WATER VALUES ARE IN THE 1.6 TO 1.8 INCH RANGE. IN ADDITION TO POSSIBLE DAMAGING WINDS AND LIGHTNING...MINOR FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...THE FRONT WILL GRADUALLY MOVE SOUTH SATURDAY...STORMS SHOULD BE CONFINED TO MIDDLE GEORGIA BEFORE MOVING OUT AND ENDING SATURDAY NIGHT. SUNDAY SHOULD BE MOSTLY CLEAR BUT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED...HOWEVER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA OR BY TWEETING THE REPORT USING HASTAG GAWX. 16
In the hours before
Special weather statement, Aug 10, 5:32 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 PM EDT FRI AUG 10 2012 GAZ001-002-102200- 532 PM EDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING IN WALKER AND DADE COUNTIES UNTIL 600 PM EDT... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STEPHENSVILLE...MOVING EAST AT 20 MPH. && LAT...LON 3496 8533 3488 8530 3476 8552 3497 8557 TIME...MOT...LOC 2131Z 256DEG 18KT 3491 8551
Special weather statement, Aug 10, 6:12 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT FRI AUG 10 2012
GAZ001>005-102245-
612 PM EDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH WINDS
AND FREQUENT CLOUD TO GROUND LIGHTNING IN WHITFIELD...WALKER...
MURRAY...CATOOSA AND DADE COUNTIES UNTIL 645 PM EDT...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOPER HEIGHTS...MOVING EAST AT 15 MPH.
&&
LAT...LON 3497 8471 3460 8516 3467 8542 3480 8556
3497 8529
TIME...MOT...LOC 2211Z 282DEG 14KT 3482 8535Special weather statement, Aug 10, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 655 PM EDT FRI AUG 10 2012 GAZ005>007-102330- 655 PM EDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING IN MURRAY...FANNIN AND GILMER COUNTIES UNTIL 730 PM EDT... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CONASAUGA LAKE...MOVING EAST AT 15 MPH. && LAT...LON 3498 8426 3473 8446 3475 8484 3497 8477 TIME...MOT...LOC 2254Z 255DEG 15KT 3485 8466
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:32 PM EDT | Special Weather Statement | FFC | Dade | 28 min |
| Aug 10, 6:12 PM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 33 min |
| Aug 10, 7:18 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 27 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.